Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking Stalopham for anxiety. How to quit this tablet?

Hi, Im 29 years old 4 yrs back i had some anxiety problem...So, one of the doc suggested to take stalopham plus and asked to quit after 6 months or 1 year. But im still continuing it and its been like 4 years now. If i don't take the tablet i feel some what different.Please, let me know how to quit this tablet or should i go for some other tablet. I don't feel giddiness nothing of that sort. But cant explain the feeling if i dont take i feel like im not concentrating on things it feels like iam high.
Asked On : Sun, 7 Apr 2013
Answers:  4 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to Health Care Magic

Stalopam is escitalopram and it is an SSRI drug. It is a very good anti anxiety and anti depressant medicines. You started taking it for anxiety problem and you are taking it for last 4 years. You have mentioned that if you don't take it you feel some what different. See this feeling is most likely due to psychological reasons. Now how to stop it? Abrupt discontinuation of this drug may cause withdrawal syndrome also called as serotonin withdrawal syndrome. So gradual tapering of dose is advised over 4-8weeks. Start with decreasing dose of about 20-25% per week and completely stop it at the end of 6 weeks. For further clarifications visit a Psychiatrist.

Dr. Seikhoo Bishnoi, MD
Answered: Thu, 25 Apr 2013
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. Stalopam plus is a combination of escitalopram, an antidepressant and clonazepam, a sedative anxiolytic drug. In some cases of anxiety disorder long term treatment might be required. It should never be stopped abruptly nor without advise of a psychiatrist.
The drug should be gradually tapered at 25% per week that is over a one month period. It is only after evaluation of anxiety symptoms by your psychiatrist, the decision would be arrived at. Wish you good health.
Dr Sundar
Answered: Sun, 28 Apr 2013
I find this answer helpful
Psychiatrist Dr. Nehal Shah's  Response
Thanks for using healthcare magic.
I have gone through your available history.
Stalopam Plus contains escitalopram which is anti depressant drugs and clonazepam which is sedatives.
Sedatives may have addictive properties if it has been taken for a long time and when stopped all of sudden, it may cause withdrawal features.
You should consult your psychiatrist for detailed evaluation and change of dosages if required. Your doctor will definitively assess whether you need to continue the drug or not and plan accordingly.
Answered: Thu, 25 Apr 2013
I find this answer helpful
Psychiatrist Dr. Gourav Monga's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.

Stalopam plus contains escitalopram (SSRI) and clonazepam which are used in cases of anxiety/depressive disorders.
SSRIs are used for 6-9 months in case of single depressive episode.
However, long term use is always recommended as maintenance treatment.
Abrupt stoppage can lead to withdrawl effects. I advise you to take help of your doctor to gradually taper down the dosage. However, have some counselling sessions and try relaxation techniques like deep breathing, yoga or meditation etc to lessen your anxiety.
Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Thu, 25 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor